Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Dec 2, 2008, 1:06 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 1:06 PM MST (20:06 UTC)
- Expired
- Dec 2, 2008, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 022006 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 106 PM MST TUE DEC 2 2008 UTZ004-005-030100- /O.NEW.KSLC.WI.Y.0032.081202T2006Z-081203T0100Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- 106 PM MST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND FOR THE SOUTHERN WASATCH FRONT INCLUDING UTAH COUNTY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH GUSTING OVER 50 MPH WILL CONTINUE ACROSS THE SALT FLATS BETWEEN SALT LAKE AND WENDOVER THROUGH THE AFTERNOON. THESE WINDS WILL SPREAD INTO UTAH COUNTY AFTER 200 PM AND CONTINUE INTO EARLY THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TRAVELING ALONG I-80 WEST OF SALT LAKE CITY AND ALONG I-15 IN UTAH COUNTY THIS AFTERNOON. IN ADDITION TO THE WINDS...AREAS OF BLOWING DUST WILL OCCASIONALLY REDUCE THE VISIBILITY. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 030105 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 PM MST TUE DEC 2 2008 UTZ004-030215- /O.CAN.KSLC.WI.Y.0032.000000T0000Z-081203T0100Z/ SOUTHERN WASATCH FRONT- 605 PM MST TUE DEC 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT HAS BEEN CANCELLED. GUSTY NORTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL STEADILY DECREASE DURING THE EVENING. && $$ UTZ005-030300- /O.EXT.KSLC.WI.Y.0032.000000T0000Z-081203T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 605 PM MST TUE DEC 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND SALT FLATS OF NORTHWEST UTAH. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE ACROSS THE AREA EARLY THIS EVENING. THESE WINDS WILL STEADILY DECREASE DURING THE EARLY EVENING. SUSTAINED WINDS OUT OF THE NORTH IN THE 15 TO 25 MPH RANGE ARE EXPECTED BY MID-EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION TRAVELING ALONG I-80 ACROSS THE SALT FLATS EARLY THIS EVENING. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 030304 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 804 PM MST TUE DEC 2 2008 UTZ005-030415- /O.EXP.KSLC.WI.Y.0032.000000T0000Z-081203T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 804 PM MST TUE DEC 2 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS... INCLUDING THE SALT FLATS IS NO LONGER IN EFFECT. WINDS HAVE BEEN STEADILY DECREASING ACROSS THE ADVISORY AREA EARLY THIS EVENING. SUSTAINED WINDS IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL GUSTS TO AROUND 35 MPH WILL CONTINUE THIS EVENING... THEN DROP BELOW 20 MPH AFTER MIDNIGHT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 2, 10:32 AM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 2, 10:32 AM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1032 AM MST TUE DEC 2 2008 .SYNOPSIS...A FAST MOVING PACIFIC STORM WILL CROSS THE AREA THIS AFTERNOON AND EVENING. ANOTHER WEAK SYSTEM EMBEDDED IN NORTHWEST FLOW ALOFT IS EXPECTED TO MOVE THROUGH NORTHERN UTAH AND SOUTHWEST WYOMING WEDNESDAY NIGHT AND THURSDAY. && .DISCUSSION...UPSTREAM SHORT WAVE TROF PROGRESSING ON SCHEDULE WITH THE ASSOCIATED COLD FRONT ALREADY WORKING INTO NORTHWEST UTAH. PRECIP WITH THIS SYSTEM IS TIED TO THE COLD POOL ALOFT AND HANGS BACK SEVERAL HOURS BEHIND THE FRONT. MORNING MODELS HOLD NO REAL SURPRISES WITH THIS SYSTEM ALTHO PRECIP COULD HANG AROUND THE HIGH TERRAIN OF EXTREME NERN UT INTO WED UNDER THE COLD NORTHWEST FLOW ALOFT...AND THIS IS ADDRESSED IN CURRENT GRIDS. PRECIP WITH THIS SYSTEM WILL BE SOMEWHAT DISORGANIZED BUT SHOULD BE WIDESPREAD ENOUGH TO JUSTIFY THE LIKELY POPS IN THE GRIDS FOR NORTHERN UT. STILL APPEARS TO BE A MARGINAL TO SUB ADVISORY SNOW EVENT FOR THE MTS AND JUST COLD ENOUGH TO BRING SNOW DOWN TO ABOUT THE 5000 FOOT LEVEL BUT WITH LITTLE IF ANY ACCUMULATION THAT LOW. THE POST FRONTAL NORTH WINDS SHOULD BE STRONG FOR A FEW HOURS ONCE THE FRONT PASSES THEN WILL DIMINISH. THIS WOULD KEEP WINDS GOING WELL INTO THE NIGHT IN THE DOWNSLOPE AREAS OF EASTERN AND SOUTHERN UT SUCH AS UINTA AND EMERY COUNTIES AND ACROSS THE SOUTH TO WASHINGTON COUNTY. WINDS DROP OFF WED EXCEPT ACROSS THE FAR NE AND SWRN WY. THU SYSTEM STILL LOOKS TOO SPLIT TO GENERATE ANY PRECIP EXCEPT OVER THE EXTREME NORTH. NO UPDATES PLANNED. && .AVIATION...A COLD FRONT WILL MOVE ACROSS KSLC TERMINAL BETWEEN 18-20Z. BREEZY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT WITH CEILINGS FORECAST TO QUICKLY FALL BELOW 7000 FEET AGL IN THE VICINITY OF THE FRONT. RAIN SHOWERS ARE POSSIBLE BETWEEN 20Z AND 03Z WITH A 30 PERCENT CHANCE OF HIGH END MVFR IN THE HEAVIEST SHOWERS. SOUTHEAST DRAINAGE WINDS ARE EXPECTED TO DEVELOP LATER THAN NORMAL TONIGHT...BETWEEN 08-10Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY/MYRICK/KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 2, 5:57 AM MST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 557 AM MST TUE DEC 2 2008 UTZ001>011-014-015-517-WYZ021-031300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 557 AM MST TUE DEC 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE THROUGH NORTHERN UTAH AND SOUTHWEST WYOMING TODAY AND TONIGHT. THIS SYSTEM WILL BRING LIGHT SNOW TO THE MOUNTAINS AND PRIMARILY RAIN TO THE VALLEYS. THE SYSTEM WILL ALSO USHER A COLD FRONT INTO THE STATE. GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS NORTHERN AND CENTRAL UTAH AND SOUTHWEST WYOMING BEHIND THIS FRONT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK STORM SYSTEM IS EXPECTED TO IMPACT NORTHERN UTAH AND SOUTHWEST WYOMING ON THURSDAY AND THURSDAY NIGHT. ALTHOUGH THIS DOES NOT APPEAR TO BE A SIGNIFICANT STORM ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE IN UTAHS NORTHERN MOUNTAINS. AFTER A QUIET START TO THE WEEKEND THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM TO IMPACT THE STATE SUNDAY INTO MONDAY. UTZ012-013-016-019>021-518-031300- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 557 AM MST TUE DEC 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT A WEAKENING UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE STATE TODAY. ACROSS SOUTHERN UTAH...THE BIGGEST IMPACT WITH THIS SYSTEM WILL BE GUSTY NORTHWEST WINDS BEHIND THE COLD FRONT AS IT MOVES THROUGH THE AREA TODAY AND TONIGHT. IN PARTICULAR...GUSTY WINDS WILL BE POSSIBLE TONIGHT NEAR CANYON MOUTHS IN WASHINGTON COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER WEAK STORM SYSTEM IS EXPECTED TO IMPACT THE STATE ON THURSDAY AND THURSDAY NIGHT. ALTHOUGH THIS DOES NOT APPEAR TO BE A SIGNIFICANT STORM IT MAY BRING THE CHANCE OF SNOW TO UTAHS SOUTHERN MOUNTAINS. AFTER A QUIET START TO THE WEEKEND THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM TO IMPACT THE STATE SUNDAY INTO MONDAY. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.